Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 2, NWS Rapid City, SD
NWS Rapid City, SD issued this red flag warning at Mar 18, 2017, 2:45 AM MDT. It took effect at Mar 18, 2017, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2017, 2:45 AM MDT (08:45 UTC)
- In effect from
- Mar 18, 2017, 12:00 PM MDT
- Expired
- Mar 18, 2017, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Rapid City, SD
The text
As transmitted.
932 WWUS83 KUNR 180845 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 245 AM MDT Sat Mar 18 2017 ...Red Flag Warning for Gusty Winds and Low Relative Humidity for Portions of Northeast Wyoming This Afternoon... .Warm dry southwest flow will develop this afternoon ahead of a low pressure system. The combination of relative humidity around 15 percent and winds of 25 to 35 mph will support critical fire weather conditions. WYZ259-297-182345- /O.UPG.KUNR.FW.A.0002.170318T1800Z-170319T0000Z/ /O.NEW.KUNR.FW.W.0002.170318T1800Z-170319T0100Z/ Southern Campbell-Northern Campbell- 245 AM MDT Sat Mar 18 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 259 AND 297... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity...which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 259 and 297. * Winds...Southwest 15 to 25 mph with frequent gusts up to 35 mph. * Relative Humidity...as low as 14 percent. * Impacts...The combination of dry fuels, low relative humidity and gusty southwesterly winds will support critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
233 WWUS83 KUNR 182023 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 223 PM MDT Sat Mar 18 2017 ...Red Flag Warning for Gusty Winds and Low Relative Humidity for Portions of Northeast Wyoming through 7 PM this evening... .Gusty southwest winds and very low relative humidities will support critical fire weather conditions through very early this evening. WYZ259-297-190100- /O.CON.KUNR.FW.W.0002.000000T0000Z-170319T0100Z/ Southern Campbell-Northern Campbell- 223 PM MDT Sat Mar 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 259 AND 297... * Affected Area...Fire Weather Zones 259 and 297. * Winds...Southwest 15 to 25 mph with frequent gusts up to 35 mph. * Relative Humidity...as low as 14 percent. * Impacts...The combination of dry fuels, low relative humidity and gusty southwesterly winds will support critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
631 WWUS83 KUNR 190056 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 656 PM MDT Sat Mar 18 2017 WYZ259-297-190200- /O.EXP.KUNR.FW.W.0002.000000T0000Z-170319T0100Z/ Southern Campbell-Northern Campbell- 656 PM MDT Sat Mar 18 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 259 AND 297... Breezy to windy southwesterly winds are expected overnight. However the relative humidity will continue to rise as temperatures cool this evening. Therefore, the Red Flag Warning will be allowed to expire as scheduled at 700 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Mar 18, 2:25 AM MDT, 20 minutes earlier.
Area forecast discussion, Mar 18, 2:25 AM MDT, 20 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
225 AM MDT Sat Mar 18 2017
.SHORT TERM...(Today Through Sunday Night)
Issued at 224 AM MDT Sat Mar 18 2017
Strong upper trough will push into the northern plains and
support shortwave ridging into the region today. WAA per downslope
Rockies flow will support much warmer conds most places. However,
ongoing pressure falls will support SE flow over most of western
SD and will fight the breakdown of the growing temp inversion
aloft, slowing warming to a degree esp the NE zones. Hence, expect
a range of highs from lower 60s east to the upper 70s west
(warmest where flow turns SW, NE WY and far SW SD). Lee side
trough will shift east overnight tonight, supporting very mild
temps, esp in the lee of the Black Hills where downward flow
transport will continue to mix down warm air aloft. Main upper
trough will shift east across southern Canada, supporting a cold
front south into the FA Sunday, in a stalling fashion. Northern
areas will see much cooler temps, while scentral SD will see highs
in the upper 70s. Increasing ll moisture, steep lapse rates aloft
and BH elevated heating will support shra (possibly some thunder)
Sunday afternoon, with weak elevated FGEN possibly supporting a
few passing high based showers from NE WY into NW SD. Shower
chances will linger and spread east Sunday night as several weak
impulses shift east in westerly flow.
.LONG TERM...(Monday Through Friday)
Issued at 224 AM MDT Sat Mar 18 2017
Flow will remain progressive, but will become more amplified next
week. A stronger upper trough will affect the region Monday
night, with rain and snow likely over most of the area, esp the SW
half. Some light accums will be possible as enough cold air will
be in place. Unsettled and near seasonal to slightly above
seasonal temps expected much of next week, with periodic chances
for rain and snow showers and breezy conds. ECMWF/GFS progs
continue to suggest a stronger system will affect the region
toward Thur-Fri next week, with perhaps appreciable precip for a
portion of the FA, esp if the upper trough trends NW, which it now
has. Warm thermal fields continue to suggest mainly rain with
this system.
&&
.AVIATION...(For the 06Z TAFS Through 06Z Saturday Night)
Issued At 224 AM MDT Sat Mar 18 2017
VFR conditions will continue through the period. Gusty south
winds will develop over the northeast Wyoming overnight and spread
into western South Dakota Saturday.
&&
.FIRE WEATHER...
Issued At 224 AM MDT Sat Mar 18 2017
Warm dry westerly flow will support critical to near critical fire
weather conditions this afternoon over portions of NE WY. RH is
expected to drop to 10-20 percent there. Winds will shift SW over
Campbell county and become sustained at 20 to 30 mph. Have decided
to issue a red flag warning for all of Campbell county where the
strongest winds and deepest mixing are expected. Hires models do
suggest that the dry line will shift into far western Crook and
Weston counties, with a small window for red flag conds possible
there, although not widespread enough or long enough for
headlines.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...None.
WY...Red Flag Warning from noon today to 7 PM MDT this evening for
WYZ259-297.
&&
SHORT TERM...JC
LONG TERM...JC
AVIATION...7
FIRE WEATHER...JCHazardous weather outlook, Mar 17, 1:51 PM MDT, 12 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 151 PM MDT Fri Mar 17 2017 SDZ001-002-013-014-027-030>032-041>044-046-047-049-073-181300- Harding-Perkins-Northern Meade Co Plains-Ziebach- Southern Foot Hills-Custer Co Plains-Pennington Co Plains-Haakon- Fall River-Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Southern Meade Co Plains- 151 PM MDT Fri Mar 17 2017 /251 PM CDT Fri Mar 17 2017/ This Hazardous weather outlook is for portions of south central South Dakota...and western South Dakota. .DAY ONE...This Afternoon and Tonight Breezy and dry conditions will result in the grassland fire danger index being in the high to very high category this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The grassland fire danger index is expected to be in the high to very high category Saturday afternoon with warm and dry conditions across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ012-024>026-028-029-072-074-WYZ056>058-071-181300- Butte-Northern Black Hills-Northern Foot Hills-Rapid City- Central Black Hills-Southern Black Hills- Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-Western Crook- Wyoming Black Hills-Weston-Northeastern Crook- 151 PM MDT Fri Mar 17 2017 This Hazardous weather outlook is for portions of the Black Hills of South Dakota...western South Dakota...northeast Wyoming...and the Black Hills of Wyoming. .DAY ONE...This Afternoon and Tonight Breezy and dry conditions will result in the grassland fire danger index being in the high to very high category this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The grassland fire danger index is expected to be in the high to very high category Saturday afternoon with warm and dry conditions across the area. Isolated thunderstorms will be possible Sunday afternoon. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity WYZ054-055-181300- Northern Campbell-Southern Campbell- 151 PM MDT Fri Mar 17 2017 This Hazardous weather outlook is for portions of northeast Wyoming. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A fire weather watch is in effect for Campbell County Saturday afternoon. Warm and dry conditions, along with breezy winds, could produce critical fire weather conditions. Isolated thunderstorms will be possible Sunday afternoon. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
Nearby
Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.